Thunderstorm Wind, Lane
- When
- June 29, 12:31 AM CST
- Where
- Lane County, 2.14 mi NNW of Amy
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.510, -100.610
An MCS moved off the higher terrain and moved across the area producing scattered severe weather reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An MCS moved off the higher terrain and moved across the area producing scattered severe weather reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 29, 12:15 AM CST, 16 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 115 AM CDT WED JUN 29 2016 ...Updated Short Term and Aviation Sections... .SHORT TERM...(Today and tonight) Issued at 114 AM CDT Wed Jun 29 2016 A fairly large mesoscale convective system (MCS) extending from far east central CO to south central NE was rolling southeast during the overnight hours. POPs were increased to categorical (75+ percent) over much of the area downstream of the MCS, as it should hold together to near daybreak as it gets down to the OK border. On the larger scale, the mid level anticyclone was anchored near the Four Corners region with northwest flow extending from eastern Wyoming into the Central Plains. This synoptic pattern will remain unchanged through the day today and tonight. We can expect a near repeat of what happened yesterday evening and overnight, as another MCS will likely form across western Nebraska and track southeast into western Kansas. Will go with 30 to 50 POPs late tonight as a result. Temperatures will remain similar to the past couple days as well with highs ranging from the mid 90s near Elkhart to the mid-upper 80s across central Kansas. .LONG TERM...(Wednesday night through Tuesday) Issued at 323 PM CDT Tue Jun 28 2016 For the period of Wednesday Night into next Tuesday, an active northwest flow pattern continues into Thursday then begins to flatten out with more shortwaves into Sunday. By Monday and into Tuesday chances for rainfall become less as any jet stream features shift north. Areas of thunderstorms are forecast daily with the best chances mainly in the evenings and overnights into Sunday. Highs will be cooler, with mainly lower to mid 80s into Sunday, then warming to around 90 to 95 on Monday and Tuesday. Overnight lows will be in the mid to upper 60s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 114 AM CDT Wed Jun 29 2016 Timing of the MCS affecting GCK, DDC, and HYS terminals is the main challenge. Think that the thunderstorm activity will last no more than a couple hours with variable gusty winds of 20 to 35 knots. Thunderstorms should clear the terminals by daybreak, with VFR conditions expected today. Winds will become southerly again after the thunderstorms are done this morning, averaging around 12 knots by afternoon. Another convective system will probably approach western Kansas and the DDC, GCK, and/or HYS terminals late tonight at the very end of this forecast time range or shortly thereafter. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 88 64 82 / 30 40 60 50 GCK 67 87 65 82 / 20 40 60 50 EHA 66 89 63 83 / 30 50 60 50 LBL 67 90 66 84 / 30 50 60 50 HYS 65 84 64 80 / 40 40 40 40 P28 69 90 68 84 / 40 50 60 50 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Umscheid LONG TERM...Kruse AVIATION...Umscheid
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 549 AM CDT TUE JUN 28 2016 KSZ030-031-043>046-061>066-074>081-084>090-291100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 549 AM CDT TUE JUN 28 2016 /449 AM MDT TUE JUN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH ACROSS THE SOUTHWEST KANSAS REGION DURING THE MORNING HOURS. NO SEVERE WEATHER IS EXPECTED. ANOTHER LARGER ROUND OF THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS EVENING AND OVERNIGHT. MARGINAL SEVERE WEATHER IS POSSIBLE UP ALONG THE I-70 CORRIDOR, BUT THE ACTIVITY SHOULD WEAKEN AS IT CONTINUES SOUTH INTO SOUTHWEST AND SOUTH CENTRAL KANSAS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE IN THE FORECAST EACH PERIOD, BUT THE BEST CHANCES WILL BE FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT AS A FRONTAL BOUNDARY BECOMES NEARLY STATIONARY ACROSS SOUTHERN KANSAS. SOME SEVERE WEATHER IS POSSIBLE, BUT THE GREATER THREAT MAY BE EXCESSIVE RAINFALL LEADING TO SOME ISOLATED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC/EHWO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 9 N SITKA 37.31N 99.63W
06/28/2016 E1.75 INCH CLARK KS PUBLIC
.
&&
RBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
944 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 2 SW COATS 37.49N 98.85W
06/28/2016 E1.75 INCH PRATT KS PUBLIC
.
&&
RBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
949 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 9 N SITKA 37.31N 99.63W
06/28/2016 E1.75 INCH CLARK KS PUBLIC
.
0258 PM HAIL 4 SSW CAIRO 37.60N 98.58W
06/28/2016 U1.00 INCH PRATT KS PUBLIC
MOSTLY NICKELS, A FEW QUARTERS.
0300 PM HAIL 10 ESE CLARK STATE LAKE 37.32N 99.63W
06/28/2016 M1.50 INCH CLARK KS PUBLIC
FROM SOCIAL MEDIA. ESTIMATED FROM RADAR.
0304 PM HAIL KINSLEY 37.92N 99.41W
06/28/2016 M3.00 INCH EDWARDS KS PUBLIC
MEASURED 3.5 INCHES.
0326 PM HAIL 1 SE CAIRO 37.64N 98.54W
06/28/2016 M1.00 INCH PRATT KS EMERGENCY MNGR
0330 PM TSTM WND GST 5 NNW SITKA 37.24N 99.69W
06/28/2016 E50 MPH CLARK KS PUBLIC
.
0349 PM HAIL 1 ENE COATS 37.51N 98.81W
06/28/2016 U2.00 INCH PRATT KS PUBLIC
SOME DAMAGE TO SIDING ON HOME ALSO REPORTED.
0357 PM HAIL 2 SW COATS 37.49N 98.85W
06/28/2016 E1.75 INCH PRATT KS PUBLIC
.
0358 PM TSTM WND GST MEDICINE LODGE 37.29N 98.58W
06/28/2016 M61 MPH BARBER KS ASOS
.
0410 PM TSTM WND GST MEDICINE LODGE 37.29N 98.58W
06/28/2016 M66 MPH BARBER KS ASOS
.
0410 PM TSTM WND GST MEDICINE LODGE 37.29N 98.58W
06/28/2016 M66 MPH BARBER KS ASOS
.
0420 PM TSTM WND GST 3 W HARDTNER 37.01N 98.70W
06/28/2016 E60 MPH BARBER KS PUBLIC
.
0420 PM TSTM WND GST 3 W HARDTNER 37.01N 98.70W
06/28/2016 E60 MPH BARBER KS PUBLIC
.
&&
NWS DODGE CITY KS
IRIS SYSTEMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1224 AM CDT WED JUN 29 2016 KSZ043-290630- SCOTT KS- 1224 AM CDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 130 AM CDT... AT 1224 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSSELL SPRINGS...MOVING SOUTH AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTT CITY...SCOTT STATE LAKE...MODOC AND SHALLOW WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3870 10078 3832 10076 3831 10112 3870 10113 TIME...MOT...LOC 0524Z 343DEG 38KT 3892 10112 RBURG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1257 AM CDT WED JUN 29 2016
KSZ030-043>045-290700-
SCOTT KS-NESS KS-TREGO KS-LANE KS-
1257 AM CDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR TREGO...SCOTT...LANE AND NESS
COUNTIES UNTIL 200 AM CDT...
AT 1256 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 2 MILES EAST OF MORLAND TO 4 MILES
NORTHWEST OF SCOTT STATE LAKE. MOVEMENT WAS SOUTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SCOTT CITY...WAKEENEY...NESS CITY...DIGHTON...RANSOM...OGALLAH...
UTICA...COLLYER...ALAMOTA...BROWNELL...RIGA...AMY...VODA...MANNING...
SCOTT STATE LAKE...ARNOLD...GRIGSTON...SHIELDS...HEALY AND PENDENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3872 9961 3837 9979 3828 10112 3870 10113
3870 10016 3913 10015 3913 9963
TIME...MOT...LOC 0556Z 323DEG 36KT 3936 10003 3875 10096
RBURGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
114 AM CDT WED JUN 29 2016
KSZ043-061>063-290715-
FINNEY KS-SCOTT KS-KEARNY KS-HAMILTON KS-
114 AM CDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHWESTERN FINNEY...
KEARNY AND SOUTHWESTERN SCOTT COUNTIES UNTIL 215 AM CDT/115 AM
MDT/...
AT 114 AM CDT/1214 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOWNER TO 6 MILES
SOUTHWEST OF LEOTI TO 3 MILES NORTH OF MODOC. MOVEMENT WAS SOUTH AT
30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKIN...SYRACUSE...DEERFIELD...COOLIDGE...KENDALL AND FRIEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3826 10204 3826 10113 3828 10112 3829 10082
3807 10086 3787 10137 3790 10204
TIME...MOT...LOC 0614Z 355DEG 25KT 3844 10208 3841 10143 3854 10109
RBURGThe Dodge City radar (KDDC), 100 km away, was scanning. The volume nearest the first event began at 06:31 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Winds were estimated to be between 60 and 70 MPH.
There was also quarter sized hail with the winds that were estimated to be between 60 and 70 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645297, 645298, 645294, 645295, 645293, 645296.